EconPapers    
Economics at your fingertips  
 

The Size Distribution of US Banks and Credit Unions

John Goddard, Hong Liu, Donal Mckillop and John Wilson

International Journal of the Economics of Business, 2014, vol. 21, issue 1, 139-156

Abstract: This study examines the firm size distribution of US banks and credit unions. A truncated lognormal distribution describes the size distribution, measured using assets data, of a large population of small, community-based commercial banks. The size distribution of a smaller but increasingly dominant cohort of large banks, which operate a high-volume low-cost retail banking model, exhibits power-law behaviour. There is a progressive increase in skewness over time, and Zipf's Law is rejected as a descriptor of the size distribution in the upper tail. By contrast, the asset size distribution of the population of credit unions conforms closely to the lognormal distribution .

Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1080/13571516.2013.835970 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:ijecbs:v:21:y:2014:i:1:p:139-156

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/CIJB20

DOI: 10.1080/13571516.2013.835970

Access Statistics for this article

International Journal of the Economics of Business is currently edited by Eleanor Morgan

More articles in International Journal of the Economics of Business from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2020-06-20
Handle: RePEc:taf:ijecbs:v:21:y:2014:i:1:p:139-156